MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-008
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Hemolytic Anemia (2279); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6), patient site id:(b)(6).It was reported that on (b)(6) 2023, a 10 mm x 5 mm amplatzer valvular plug 3 was selected for procedure in attempt to occlude a moderate perivalvular leak/mild aortic regurgitation of a non-abbott device.The patient was placed under general anesthesia for procedure.The 10 mm x 5 mm amplatzer valvular plug 3 was advanced through the delivery sheath, oriented in the left ventricle cavity, and deployed within the perivalvular leak.Multiple attempts were made with mostly good orientation, but the regurgitation/leak was little changed and the proximal disc was seen to interfere with the non-abbott aortic valve leaflet.Despite multiple attempts with the plug in different positions, a satisfactory position could not be achieved.The 10 mm x 5 mm amplatzer valvular plug 3 was removed and a 12mm x 5mm amplatzer valvular plug 3 was similarly positioned and again, despite multiple attempts, regurgitation could not be extinguished and the proximal disc again interfered with the non-abbott aortic valve leaflet.The 12mm x 5mm amplatzer valvular plug 3 was removed, and several attempts were made to position two 8 mm amplatzer vascular plug 2 simultaneously by advancing one of to the left ventricle and another one alongside it.However, both 8 mm amplatzer vascular plug 2 had similar results and were not implanted.A total of 4 amplatzer plugs were attempted for implant, but none were implanted.It was also noted that only one non-abbott delivery sheath was used tp the procedure.The patient did not have a tortuous anatomy.It was noted post-procedure that the patient had hypotension and hemolytic anemia.The hypotension is suspected to be caused by the combination effects of anesthesia and the patient's at home blood pressure medication.It was also noted that an apparent worsening of perivalvular leakage/ severe aortic regurgitation could also have contributed to the patient's hypotension.The hemolytic anemia is attributed to the worsening perivalvular leakage.A computed tomography angiogram was performed and found no active bleeding.The decision was made to administer the patient levophed and transfuse the patient with red blood cells.There is no allegation of malfunction against the abbott devices or procedure.The patient was discharged at the time of report.
 
Additional Manufacturer Narrative
An event of regurgitation, hypotension and hemolytic anemia was reported.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17713027
Report Number2135147-2023-03911
Device Sequence Number6731452
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public00811806010373
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-008
Device Lot Number8446728
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown